MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The shaft showed 3 kinks located 38cm, 131.5 and 176.5cm from the tip.The tip showed a bend.There was coating peeled from the wire at the 131.5cm and the 176.5cm locations.The occ handle was connected to the ffr link for signal verification.The signal was not present as designed.The sensor port was inspected to verify that the sensor was connected to the fiber optic.It was noticed that the sensor was in the correct location in the sensor port.The wire was gently moved back and forth to see if the sensor would move.The sensor did not move which verifies that the fiber optics were connected to the sensor.The proximal end of the wire was inspected for any fiber optic cracks or damage and that is was polished correctly.The wire end showed no damage.The guidewire tip was removed to view the sensor and to verify that the sensor was not cracked or damaged.No damage was noticed on the sensor.The occ handle cap was loosened to remove the wire.There was no issue with removing the wire.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported a pressure signal issue occurred.During preparation of an ffr procedure and outside the patient, a comet pressure guidewire was used and was not able to connect to the ffr link.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.However, device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9385425
Report Number2134265-2019-14375
Device Sequence Number2055847
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024201054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1